How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11686
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My 20lbs 4 month old puppy ate 6 cymbalta 30mg pills. She

Customer Question

my 20lbs 4 month old puppy ate 6 cymbalta 30mg pills. She seesms fine and like her normal self. her nose is cool and moist. Do I need to rush her to the emergency vet?
JA: Thanks. Can you give me any more details about your issue?
Customer: I checked on her at 4 pm and she was fine and the pills were in the daily pill box on the table then. I came home at 7:30pm and the box was on the floor empty. I know she has eaten during that time and her bowels seem fine and she is urinating fine and no more than normal. i really dont know any more than that.
JA: OK got it. Last thing — Dog Veterinarians generally expect a deposit of about $19 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.

Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!

Please give me just a few moments to calculate the level of concern

Expert:  Dr. Altman replied 1 year ago.

In most cases we see no problems unless given at doses higher then 20mg per kg

With your puppy at 20 pounds (9.1 kg) and ingesting 30 mg x 6= 180 mg that would mean the ingested dose was 19.8 mg/kg so we are right at that cut off of concerned dosage. If this is sustained relief formula then we can see toxic signs at a much lower dose such as 1.5 mg/kg but if it was the normal formula then monitoring for symptoms listed below...

Clinical signs can include dilated eyes, agitation, hyperactivity, trembling, stumbling when walking. If any of these develop then she should be seen by a vet immediately. While I would not expect to see any serious symptoms keep an eye on her as any dog can have a unexpected reaction.

Symptoms can occur anytime overnight so please monitor her closely for these symptoms

Please let me know who else I can assist you both tonight

If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!

Expert:  Dr. Altman replied 1 year ago.

I am glad to see you were able to view my responses earlier

Please let me know if I can be of any further assistance to you both today, I am online another 30 minutes this evening

If you are satisfied with our chat please rate or accept with the stars on the top of your screen so I may be compensated for my time. If you are having any difficulties you can also state your rating (excellent, good, fair) in our chat as an alternative. Thank you!